Aa
A
A
A
Close
Dermatology Community
53.6k Members
701899 tn?1228456049

Skin darkening

Dear Doctor,
My skin is drastically darkening since the last couple of weeks. is it some kind of symptoms of some diesease.

I smoke 2-3 ciggarettes a day and consume liquor with my frds about 2-3 times in a week.

Kindly suggest

Santosh
4 Responses
Avatar universal
Hi,

Hyperpigmentation Removal treatments are used to eradicate darkened areas of the skin which may result from hormones, sun damage, injuries, skin-type characteristics, medications and more.  You should refrain from smoking.

The treatments vary from melanin blocking agents combined with topical medications such as Retin A which causes the body to exfoliate the skin to rid the body of the hyperpigmentation while prohibiting new melanin production to laser treatments.  The treatments wholly depend upon your needs and skin type.  

For standard non-hormone induced hyperpigmentations Hydroquinone usually reduces or removes hyperpigmentations very effectively. It is a bleaching agent. Also always use sunscreen/sunblock as dark areas on exposure to sunlight turn darker still. For some patients with severe hyperpigmentation,surgical and cosmetic intervention may help.

Wearing sunscreen and avoiding the use of abrasive cleansers and cosmetics for the face may help. Get enough sleep and eat a balanced diet everyday.

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
701899 tn?1228456049
Dear Dr. Bhumika,
Thank you for your help. Its not that I want to become fair or something. I am 28 years old. I have been smoking with the similar trend for last 10 years. (I am not trying ot convince myself to continue smoking, but this skin darkening is something which has sprouted out for the first time since am smoking). Is smoking also a major reason for skin darkening?? My concern is, is this sudden skin darkening some kind of symtom of some disease. I sleep atleast 8 hrs at night, and diet is not balanced but healthy i would say. I have been using the Nivea (typical blue container) moisturiser cream for last couple of weeks for winter, can this cream be the cause of skin darkening?

Regards,
Santosh J
Avatar universal
Hi,

It is unlikely that the cream is causing the skin darkening. Smoking can definitely exacerbate the symptoms.

You could go in for a complete clinical examination so that the cause of this can be found.

Let us know what your doctor advises.

Regards.
Avatar universal
Dear Santosh, I had a similar sudden darkening of my facial complexion last year. I consulted a dermatologist who advised me skin lightening cream KC lite. My condition has improved. But I am yet to find out the reason for this sudden condition. After considerable research I understand that such a condition arises because of some medication or food intake. Try working out if you had taken any special medication prior to the condition or if you have been eating something different too much which you didn't take before. The answer lies in that. In my case I suspect that too much salicylates load might be the reason. I am now trying the elimination diet technique to find out the culprit. You haven't posted if your condition has improved.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions